Donate Now
Post New Topic  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » EXPERT ADVICE » Emergencies and Crises » Nuvaring and Migraines during Ring-free week

 - UBBFriend: Email this page to someone!    
Author Topic: Nuvaring and Migraines during Ring-free week
ElevenEleven
Neophyte
Member # 33352

Icon 1 posted      Profile for ElevenEleven         Edit/Delete Post   Reply With Quote 
Hello,

I've been using the Nuvaring since January. I didn't really notice any symptoms for the first few weeks, but then I started to notice that when I took the ring out to get my period, I'd feel kind of sick and get headaches. It went away after a few days, but it was irritating in the meantime. But I took it out this Thursday and noticed yesterday that my head was hurting much more than usual. Today the pain was terrible and I realized that it was a migraine. I don't get them often, maybe two or three times a year, but this did feel like one (I get an intense amount of pain behind my eyes, on one side of my head, and have extreme sensitivity to light and sound.) They don't seem to happen around the time I get my period, so I don't think it could be caused by that.

I had some bad reactions to another type of hormonal BC before (I was on a generic form of Mircette called Kariva), but those problems were mostly emotional: I have anxiety and depression, and it made it much worse. I went off it at my boyfriend's insistence (we weren't having intercourse at the time, so it wasn't that big of a deal) because he noticed how badly it was affecting me. I don't want to go off Nuvaring unless I absolutely have to, because I like not having to worry about a pill at the same time every day and I haven't had the horrible emotional side effects. But I've been reading up on it and it says to stop using it if you have migraines, because that could be a sign of much bigger and much more serious problems. I only get them when I take it out for my period, though, so I'm not sure what exactly is causing them.

Please give me some advice. I'm scared about what could happen if I continue using it, but I don't want to stop it if I don't have to. Thank you so much!

Posts: 4 | From: USA | Registered: Apr 2007  |  IP: Logged | Report this post to a Moderator
LilBlueSmurf
Scarleteen Volunteer
Member # 1207

Icon 1 posted      Profile for LilBlueSmurf     Send New Private Message       Edit/Delete Post   Reply With Quote 
My advice to you would be to stop for now and see your doctor. You can use condoms for contraception in the meantime.

--------------------
Nursing is a work of heart!
~ unknown

Posts: 7168 | From: Ontario | Registered: Sep 2000  |  IP: Logged | Report this post to a Moderator
alaska
Scarleteen Volunteer
Member # 1896

Icon 1 posted      Profile for alaska     Send New Private Message       Edit/Delete Post   Reply With Quote 
Call the health care professional who prescribed you the ring, eleven, and describe your migraines.

When you previously had trouble on hormonal birth control, did your symptooms (the anxiety and depression) get worse during the pill free week as well? Side effects of hormonal birth control that turn up in the hormone free week are often caused by the sudden drop in hormones during that week.

Your doc can advise you best what's the best thing to do. (S)he might recommend some low-dose estrogen patches for the ring-free week, switching to a pill that's more suitably formulated for your body or maybe even ditching hormonal birth control altogether.

FYI: I had similar headache & emotional problems during the hormone free week while on the pill, and because not using hormonal birth control was not an option for other health reasons, estrogen patches helped to remedy the problem before I switched pill formulations.

--------------------
caro

Posts: 4526 | From: germany | Registered: Nov 2000  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3